Missouri, 2016Damaging Winds in Missouri, June 26, 2016
June 26, 2016 · NWS SGF · 5 events in 5 counties and zones
A couple isolated pulse storms produced reports of wind damage across the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple isolated pulse storms produced reports of wind damage across the Missouri Ozarks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 26, 1:51 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 26, 1:51 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
251 PM CDT SUN JUN 26 2016
.SHORT TERM...(This evening through Monday)
Issued at 215 PM CDT Sun Jun 26 2016
Clusters of thunderstorms have developed over central MO, the most
notable of which is located near and east of the KC metro. A weak
front lies over central MO and is now reinforced by outflow
boundaries in some areas. MLCAPE values of 2000-3000 j/kg and
convergence on boundaries/weak shear will continue to allow pulse
storms/clusters to develop into the evening hours. Stronger storms
will pose a damaging wind threat. Locally heavy rain/localized
flooding, especially in poor drainage areas, will also be a
concern.
Activity should drift south and weaken tonight with some renewed
daytime showers/storms Monday focused farther south toward the
MO/AR border.
.LONG TERM...(Monday Night through Sunday)
Issued at 215 PM CDT Sun Jun 26 2016
An upper level pattern change continues to be indicated with a
ridge building over the western CONUS and northwest flow over our
region. Cooler/dryer sfc high pressure will move into the Midwest
for Tue/Wed.
Upper level shortwaves in the nw flow will eventually bring
periodic chances for thunderstorms as some low level moisture
return develops ahead of another sfc front late Wed/Thu.
Unsettled/active convective weather will then continue late in
the week as the low level boundary/baroclinic zone sets up over
the area and upper level shortwaves/lift continue to interact with
it. The ECMWF and GFS are in relative agreement through this
period, but mesoscale/small scale weather features are hard to pin
down this far out. However, it does look active.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1235 PM CDT Sun Jun 26 2016
Scattered convection is starting to develop early this afternoon,
and will expand in coverage through the afternoon and evening
hours. For the terminals, the best chances for TSRA look to be
late afternoon and early evening, though a somewhat random nature
to convection will lead to a lengthy period of VCTS in some cases.
Conditions should remain VFR outside of any TSRA, with MVFR or IFR
in and around thunderstorms.
&&
.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Boxell
Hazardous weather outlook, Jun 26, 2:04 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT SUN JUN 26 2016
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
304 PM CDT SUN JUN 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED THUNDERSTORM WIND DAMAGE RISK.
LIMITED FLOODING RISK.
SIGNIFICANT LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.
DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO EXPAND IN COVERAGE ACROSS THE AREA
THIS AFTERNOON INTO THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...A FEW MARGINALLY SEVERE WIND GUSTS WILL BE
POSSIBLE WITH THE STRONGEST THUNDERSTORMS. AREAS OF LOCALLY HEAVY
RAIN ARE EXPECTED AND SOME FLOODING WILL BE POSSIBLE...ESPECIALLY
IN POOR DRAINAGE AREAS OVER CENTRAL AND WEST CENTRAL MISSOURI.
HEAT INDICES WILL REMAIN AROUND 100 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY ACROSS
EXTREME SOUTHERN MISSOURI WITH A FRONT MOVING THROUGH THE AREA.
PERIODIC CHANCES FOR THUNDERSTORMS WILL OCCUR LATE IN THE WEEK
INTO NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
DSA
Thunderstorm Wind, Miller
- When
- June 26, 3:26 PM CST
- Where
- Miller County, 0.69 mi S of St Elizabeth
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.260, -92.270
A microburst caused a significant amount of tree damage around the city of Saint Elizabeth. Over 600 residents lost power at one time.
Thunderstorm Wind, Greene
- When
- June 26, 5:03 PM CST
- Where
- Greene County, 2.82 mi NNE of Springfield Bar H Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.220, -93.120
Several large tree limbs were blown down about three miles south of Strafford. There was also nickel size hail reported at that location.
Thunderstorm Wind, Christian
- When
- June 26, 5:59 PM CST
- Where
- Christian County, 0.69 mi N of Cassidy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.080, -93.250
Several large tree limbs were blown down along Westwind Road in northern Christian County.
Thunderstorm Wind, Jasper
- When
- June 26, 6:15 PM CST
- Where
- Jasper County, 2.14 mi SSE of (Jln)joplin Muni Arp
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.120, -94.490
Several large tree limbs were blown down near Joplin.
Thunderstorm Wind, Howell
- When
- June 26, 6:43 PM CST
- Where
- Howell County, 0.55 mi E of Olden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.870, -91.910
Numerous large tree limbs were blown down around the Pomona area. The KUNO ASOS measured a 49 mph peak wind gust near the wind damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Arizona, June 26, 20161 injured · $1.0 million · 65 kt wind · 3 events
- Damaging Wind in Ohio, June 26, 2016$75,000 · 50 kt wind · 1 event
- Damaging Winds in Ohio, June 26, 2016$58,000 · 50 kt wind · 5 events
- Damaging Winds in Florida, June 26, 2016$33,000 · 50 kt wind · 5 events
- Damaging Winds in Alabama, June 26, 2016$26,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, June 26, 20161 injured · $4,000 · 2.5 in hail · 13 events
- Lightning Strike in Kentucky, June 26, 20162 injured · 1 event
- Hail in Kansas, June 26, 20162.5 in hail · 8 events
- Hail and Damaging Winds in Oklahoma, June 26, 2016$10,000 · 1 in hail · 5 events
- Damaging Winds in Arkansas, June 26 to 27, 201658 kt wind · 5 events
- Hail and Damaging Winds in Missouri, June 26, 20161.75 in hail · 4 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 26, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632126, 632128, 632129, 632131, 632132.